Fentanyl Patches Recalled Due to Potentially Life-Threatening Labeling Error

At Ferrer, Poirot & Wansbrough, we’ve helped many people who were harmed by fentanyl pain patches. These transdermal patches are designed to relieve chronic pain, but some manufacturing defects have resulted in large quantities of the drug being released into wearers’ bloodstreams. Because fentanyl is 80 times more potent than morphine, even tiny overdoses of the medication can result in life-threatening complications.

In April 2019, Alvogen, Inc., announced that it was recalling two lots of its Fentanyl Transdermal System 12 mcg/h transdermal patches. The recall is due to a small number of cartons labeled 12 mcg/h patches actually containing 50 mcg/h patches.

Patients who apply 50 mcg/h patches instead of 12 mcg/h patches could experience severe complications, including fatal respiratory depression. People who are at the highest risk of fatal side effects include children and elderly users. Alvogen, Inc., says it has not received reports of adverse effects related to the labeling error as of April 2019.

The company also says that while the cartons are mislabeled, the individual patches are correctly labeled as containing 50 mcg/h of fentanyl. Because fentanyl already poses serious risks to patients, any doses exceeding those prescribed by doctors can be fatal. If you or someone you love uses fentanyl patches, check the patches’ labeling to find out if yours have been recalled.

Our defective medical product lawyers know how potent and potentially dangerous fentanyl patches can be, and recalls such as this prove that any overdose, whether due to a manufacturing defect or a labeling error, can be deadly. Get in touch with us today if you or someone you love experienced health problems after using a fentanyl pain patch.